Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 11, NWS Nashville, TN

April 15, 2011Bedford County, Tennessee

NWS Nashville, TN issued this river flood warning at Apr 15, 2011, 9:32 PM CDT for Bedford County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 9:32 PM CDT (02:32 UTC)
Expired
Apr 16, 2011, 3:52 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WGUS44 KOHX 160232
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
932 PM CDT FRI APR 15 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY

. HEAVY RAIN ACROSS MIDDLE TENNESSEE THIS EVENING HAS CAUSED GARRISON FORK AT WARTRACE
TO REACH FLOD STAGE. THE RIVER IS STILL SLOWLY RISING AS RAIN CONTINUES TO FALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-161432-
/O.NEW.KOHX.FL.W.0011.110416T0232Z-000000T0000Z/
/WTTT1.1.ER.110416T0122Z.110416T0200Z.000000T0000Z.NO/
932 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GARRISON FORK NEAR WARTRACE
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS...8.4 FEET 
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
2 follow-up statements
757 
WGUS84 KOHX 160618
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT SAT APR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
.THE HEAVY RAINS HAVE ENDED ACROSS MIDDLE TENNESSEE. AT MIDNIGHT GARRISON
FORK STOOD AT 8.2 FEET AND WAS FALLING. THE RIVER CRESTED LATE FRIDAY
EVENING AT 8.65 FEET AROUND 10 PM CDT. FLOOD STAGE IS 8.0 FEET. 
THE RIVER IS EXPECTED TO CONTINUE FALLING IN THE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-161818-
/O.CON.KOHX.FL.W.0011.000000T0000Z-000000T0000Z/
/WTTT1.1.ER.110416T0122Z.110416T0315Z.000000T0000Z.NO/
118 AM CDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL FURTHER NOTICE.
* AT 12AM SATURDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS OCCURRING AND  FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
BOYD
798 
WGUS84 KOHX 160852
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT SAT APR 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY
 
.THE STAGE AT GARRISON FORK NEAR WARTRACE HAS FALLEN BELOW FLOOD STAGE.
AT 3 AM CDT THIS MORNING...THE STAGE WAS 7.1 FEET AND FALLING. THE RIVER
IS EXPECTED TO CONTINUE FALLING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-160922-
/O.CAN.KOHX.FL.W.0011.000000T0000Z-110416T0852Z/
/WTTT1.1.ER.110416T0122Z.110416T0315Z.110416T0519Z.NO/
352 AM CDT SAT APR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL 12/31 17:59.
* AT 03AM SATURDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 15, 7:51 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 15, 7:51 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT FRI APR 15 2011

.UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE
RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF
IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC
CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE
GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE
HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND
EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND
DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE
STORMS THAT OCCUR IN THOSE LOCATIONS.

EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM
WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS
ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO
EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED
POST-FRONTAL INCREASE IN WIND LATE TONIGHT.

GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW
POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY
ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY
AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT
AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT FRI APR 15 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-161100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
450 PM CDT FRI APR 15 2011

...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN
MIDDLE TENNESSEE...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO
LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM
CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN
THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH
LITTLE OR NO ADVANCED WARNING.

FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE
DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS
THESE LOCATIONS COULD ALSO OCCUR.

NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL
BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Apr 15, 8:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             7 E GALLATIN            36.38N 86.33W
04/15/2011  E0.75 INCH       SUMNER             TN   COUNTY OFFICIAL

            SUMNER COUNTY EMA REPORTS 3/4 INCH HAIL AT CASTALIAN
            SPRINGS

&&

DMASSIE
Local storm report, Apr 15, 8:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND DMG     4 SSE BELINDA CITY      36.12N 86.45W
04/15/2011                   WILSON             TN   EMERGENCY MNGR

            TREES, POWER LINES, AND TELEPHONE POLES DOWN ALONG THE
            6300 BLOCK OF STEWARTS FERRY ROAD

&&

ROSE
Local storm report, Apr 15, 8:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     LA VERGNE               36.00N 86.57W
04/15/2011                   RUTHERFORD         TN   TRAINED SPOTTER

            SPOTTER REPORTED A TREE BLOWN DOWN IN LA VERGNE.

&&

DMASSIE
Local storm report, Apr 15, 8:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     5 SW LEBANON            36.16N 86.39W
04/15/2011                   WILSON             TN   COUNTY OFFICIAL

            WILSON COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND
            POWER LINES BLOWN DOWN ON CENTRAL PIKE NEAR LEBANON.

&&

DMASSIE
Special weather statement, Apr 15, 9:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT FRI APR 15 2011

TNZ006-023>025-057-160315-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-
919 PM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...EASTERN
HOUSTON...EASTERN HUMPHREYS AND MONTGOMERY COUNTIES...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO 11
MILES NORTH OF HOHENWALD...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  DICKSON BY 930 PM CDT.
  GUTHRIE BY 935 PM CDT.
  WHITE BLUFF BY 945 PM CDT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

21
Local storm report, Apr 15, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     5 SE NASHVILLE          36.12N 86.72W
04/15/2011                   DAVIDSON           TN   PUBLIC

            RAILROAD SIGNAL GATE BLOWN DOWN AT STEWARTS FERRY AND MC
            CAMPBELL RD.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner16 min
Apr 15, 7:39 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson36 min
Apr 15, 7:41 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Maury34 min
Apr 15, 8:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson37 min
Apr 15, 8:13 PM CDTSevere Thunderstorm WarningOHXStewart47 min
Apr 15, 8:37 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale38 min
Apr 15, 8:44 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson15 min
Apr 15, 9:08 PM CDTSevere Thunderstorm WarningOHXClay, Macon22 min

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.